MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 24F X 2.4 CM BUTTON KIT; FEEDING DEVICE

BARD ACCESS SYSTEMS 24F X 2.4 CM BUTTON KIT; FEEDING DEVICE
Model Number 000286
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that after some days (time unknown) of a feeding device button installment, there was an alleged leak between the button and the extensions.It was further reported that the extensions allegedly leaked for approximately four days.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was performed.The lot met all release criteria, this is the first complaint reported for this lot number and general issue to date.Investigation summary: one 24 fr x 2.4cm button kit was returned for evaluation.Functional, gross visual and microscopic visual evaluations were performed.The investigation is confirmed for leaking at adaptor extensions, as leaking was observed at both large tube straight adapters and the small tube straight adapter when the sample was infused against resistance.No obvious damage was observed on the hole and adapter surfaces and no obvious abnormalities in the measured diameters were observed.The definitive root cause could not be determined based upon available information.It is unknown if procedural issues contributed to the reported event.Labeling review:a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
24F X 2.4 CM BUTTON KIT
Common Device Name
FEEDING DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7898853
Report Number3006260740-2018-02538
Device Sequence Number285063
Product Code KGC
UDI-Device Identifier10801741087896
UDI-Public(01)10801741087896
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000286
Device Catalogue Number000286
Device Lot NumberHUAT1462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1